As someone who is currently suffering from the effects of too much prednisone over a period of time- I would advise you to stay away from the prednisone if at all possible. The possible outcome of staying on or using it too frequently is avascular necrosis- bone death. There are several other negative outcomes of using prednisone/cortisone type meds that I am sure that you are familiar with. But having to have wrist replacements or fusions or having hip replacements is a big price to pay for using them too often/too much.
That being said, if the fentanyl helps some, then it may need to be titrated up. Once you are on opiate medications, there is no upper limit. I was on 300 mcgs /an hour at one point, so I know of what I speak. You may need to see a pain management doctor instead of an internest to manage the pain medications, but continuing to add prednisone to your medication regimine when it is not needed is dangerous and can do permanent damage that you can only imagine.
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.